Thunderstorm Wind, Panola
- When
- July 17, 6:15 PM CST
- Where
- Panola County, 5 mi W of Carthage
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.150, -94.433
Trees downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 17, 1:55 PM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 PM CDT SAT JUL 17 2004 .DISCUSSION... AM SOMEWHAT CONCERNED ABOUT REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER PARTS OF NORTHEAST TEXAS AND NORTH LOUISIANA THIS EVENING...OR EVEN LATER TONIGHT...ALONG AND IN ADVANCE OF THE FRONT. LATE THIS AFTERNOON THE FRONT WAS LOCATED ALONG A LINE FROM PINE BLUFF AR TO JUST SOUTH OF TEXARKANA TO DALLAS. THE FRONT SHOULD SLOWLY MOVE SOUTH DURING THE NIGHT. IN ADVANCE OF THE FRONT...A WARM AND UNSTABLE ATMOSPHERE WILL BE IN PLACE...AND IT APPEARS A WEAK SHORT WAVE OVER OKLAHOMA WILL MOVE SOUTHEAST TONIGHT...POSSIBLY FIRING OFF ANOTHER ROUND OF CONVECTION OVER NORTH LOUISIANA AND/OR EAST TEXAS. THUS WILL INCLUDE A CHANCE OF THUNDER OVER NORTH CENTRAL LA...WITH A SLIGHT CHANCE OVER NORTHEAST TEXAS AND NORTHWEST LOUISIANA FOR TONIGHT. WILL GO WITH ISOLATED SHOWERS ALONG AND NORTH OF THE FRONTAL ZONE IN SOUTHWEST AR AND SOUTHEAST OK. BEYOND TONIGHT...CONDITIONS LOOK DRY THROUGH NEXT THURSDAY OVER THE FOUR STATE AREA. ANOTHER APPROACHING FRONT FRIDAY AND SATURDAY WILL USHER IN THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS. TEMPERATURES HAVE MODERATED SOMEWHAT DUE TO THE CLOUD COVER AND THE FRONT TODAY...AND THIS BREAK IN THE HEAT SHOULD CONTINUE THROUGH SUNDAY NIGHT...WITH TEMPS WARMING BACK UP ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... SHV 73 92 70 95 / 20 0 0 0 MLU 72 90 69 93 / 30 0 0 0 TXK 72 91 68 94 / 10 0 0 0 TYR 73 94 70 95 / 20 0 0 0 LFK 73 95 69 95 / 30 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT JUL 17 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT JUL 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL SLOWLY PUSH SOUTH ACROSS THE REGION THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL ACCOMPANY THIS FRONT... MAINLY SOUTH OF A LINE FROM JACKSONVILLE TEXAS...TO MANSFIELD LOUISIANA...TO CLARKS LOUISIANA. ISOLATED STORMS MAY BECOME SEVERE... WITH DAMAGING WINDS THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The Shreveport radar (KSHV), 65 km away, was scanning. The volume nearest the first event began at 00:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412670.